Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 51, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 21, 2017, 3:57 AM CDT. It took effect at May 21, 2017, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2017, 3:57 AM CDT (08:57 UTC)
- In effect from
- May 21, 2017, 12:00 PM CDT
- Expired
- May 21, 2017, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
961 WHUS73 KMKX 210857 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 357 AM CDT SUN MAY 21 2017 ...DENSE FOG THIS MORNING AND GUSTY WEST WINDS THIS AFTERNOON... .LIGHTER WINDS AND LINGERING MOISTURE IS LEADING TO AREAS OF DENSE FOG OVER THE NEARSHORE WATERS FOR THE EARLY MORNING HOURS. FOG WILL CLEAR IN THE WAKE OF A FRONT TRACKING EAST THROUGH THE AREA THIS MORNING. WESTERLY WIND GUSTS IN THE 2O TO 25 KNOT RANGE ARE EXPECTED THIS AFTERNOON AS LOW PRESSURE TRACKS THROUGH NORTHERN WISCONSIN. LMZ643>646-211200- /O.CON.KMKX.MF.Y.0012.000000T0000Z-170521T1200Z/ /O.NEW.KMKX.SC.Y.0051.170521T1700Z-170522T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 357 AM CDT SUN MAY 21 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * VISIBILITY: ONE QUARTER MILE OR LESS. * WINDS: BECOMING WEST-SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
3 follow-up statements
696 WHUS73 KMKX 211428 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 AM CDT SUN MAY 21 2017 ...GUSTY WEST WINDS THIS AFTERNOON... WESTERLY WIND GUSTS UP TO 25 KNOTS ARE EXPECTED THIS AFTERNOON AS LOW PRESSURE TRACKS THROUGH NORTHERN WISCONSIN. LMZ643>646-212230- /O.CON.KMKX.SC.Y.0051.170521T1700Z-170522T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 AM CDT SUN MAY 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: WEST-SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS THIS AFTERNOON. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
207 WHUS73 KMKX 212025 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CDT SUN MAY 21 2017 ...GUSTY SOUTHWEST WINDS THROUGH EARLY EVENING... SOUTHWEST WIND GUSTS UP TO 25 KNOTS ARE EXPECTED THROUGH EARLY EVENING AS LOW PRESSURE MOVES NORTH OF THE REGION. LMZ643>646-220200- /O.CON.KMKX.SC.Y.0051.000000T0000Z-170522T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CDT SUN MAY 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
707 WHUS73 KMKX 220202 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 902 PM CDT SUN MAY 21 2017 LMZ643>646-220315- /O.EXP.KMKX.SC.Y.0051.000000T0000Z-170522T0200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 902 PM CDT SUN MAY 21 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:31 AM CDT, 26 minutes earlier.
Area forecast discussion, May 21, 3:31 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
331 AM CDT Sun May 21 2017
.SHORT TERM...
Today and Tonight...Forecast Confidence is High...
Visibility will improve in the wake of an occluded front that is
tracking east through southeast WI early this morning. The front
should clear the lakeshore near Milwaukee around 6 am and near
Sheboygan around 8 am. It could take another couple of hours for
the fog to completely clear, but expect improvement with the drier
southwest winds.
Along the front, there is a chance of showers and a slight chance
of a thunderstorm. There have been a few rumbles of thunder along
the front overnight and also a little small hail in the stronger
cells.
Expect gusty westerly winds across southern WI this afternoon as
low pressure tracks through northern WI and into the U.P. of
Michigan. Skies may clear for a period of time this morning, but
expect clouds to fill in once again for the afternoon. Can't rule
out a few sprinkles, but forecast soundings show too shallow of
moisture for showers today.
.LONG TERM...
Monday through Wednesday...Forecast confidence is medium to high:
A push of milder temps back into the area will likely kick off a
round of showers and storms on Monday, beginning in the afternoon
hours. Low pressure passing through the region is then expected
to bring continued showers Monday night and Tuesday. Kept some low
pops on Wednesday, as low pressure will be slow to pull away from
the area.
After milder temps back near normal for Monday, cooler temps are
likely to return for Tue/Wed.
Thursday through Saturday....Forecast confidence is medium to
high:
High pressure is progged to persist into late week, which would
suggest mainly dry weather for Thursday and Friday. A shortwave
may bring some showers by later Friday into Friday night. A chance
for showers and storms is then expected Saturday as the first wave
departs and another approaches.
Temps are expected to rebound back to around normal to end the
work week and into the weekend.
&&
.AVIATION(09Z TAFS)...
Dense fog will persist until the passage of the occluded front
from west to east early this morning. The front is expected to
clear Lake Michigan near Milwaukee around 6 am, but fog could
linger up to two hours later before clearing. There could be some
small hail in any thunderstorms along the occluded front early
this morning.
There should be a period of VFR with possible clear skies later
this morning, but clouds will fill back in during the afternoon.
Plan on gusty westerly winds across southern WI this afternoon,
along with MVFR ceilings in the 2000 to 3000 ft range. Ceilings
near Lake Michigan could remain VFR this afternoon due to deeper
mixing.
&&
.MARINE...
A marine dense fog advisory is in effect for the overnight hours.
Expect fog to dissipate as winds turn southwest and drier air
moves in behind a front between 6 and 8 am this morning. There is
a slight chance of thunderstorms with small hail along this
front.
Gusty westerly winds are expected this afternoon. Wind gusts in
the 20 to 25 knot range warrant a Small Craft Advisory. Similar
conditions are anticipated for Monday as well.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 7 AM CDT this morning for WIZ046-047-
051-052-057>060-064>066-070>072.
LM...Dense Fog Advisory until 7 AM CDT this morning for LMZ643>646.
Small Craft Advisory from noon today to 9 PM CDT this evening
for LMZ643>646.
&&
Today/Tonight and Aviation/Marine...Cronce
Monday through Saturday...DDVHazardous weather outlook, May 21, 3:48 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 348 AM CDT Sun May 21 2017 WIZ046-047-051-052-056>060-062>072-220900- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 348 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight Dense fog will reduce visibility to a quarter mile or less through the early morning hours. A Dense Fog Advisory is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Monday afternoon and evening and again on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-220900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 348 AM CDT Sun May 21 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Dense fog will reduce visibility to a quarter mile or less through the early morning hours. A Dense Fog Advisory is in effect. Southwest winds will gust to 25 knots this afternoon into the evening. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday Southwest winds may reach advisory levels again on Monday. There is a chance of thunderstorms Monday afternoon and evening and again later Saturday. DDV www.weather.gov/mkx
In the hours before
Special weather statement, May 21, 1:19 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT National Weather Service MILWAUKEE/SULLIVAN WI 119 AM CDT Sun May 21 2017 WIZ062-067-068-210800- Iowa-Lafayette-Green- Including the cities of Dodgeville, Mineral Point, Barneveld, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, and Brodhead 119 AM CDT Sun May 21 2017 ...PATCHY DENSE FOG EARLY THIS MORNING... Dense fog developed late in the evening and is gradually dissipating in the wake of a front through 3 am. Expect patchy dense fog with visibility down to a quarter mile at times through the early morning hours. Slow down and use caution if driving. MRC
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:53 AM CDT | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Jefferson and 11 more | 6 hr |
| May 21, 1:02 AM CDT | Marine Dense Fog Advisory | MKX | 6 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.